Saudi Journal of Kidney Diseases and Transplantation

CASE REPORT
Year
: 2006  |  Volume : 17  |  Issue : 2  |  Page : 216--221

Reversible Renal Failure in Hypertensive Idiopathic Nephrotics Treated with Captopril


Wasiu A Olowu, Olusola A Adenowo, Jerome B.E Elusiyan 
 Paediatric Nephrology and Hypertension Unit, Obafemi Awolowo University Teaching Hospitals Complex, Ile-Ife, Nigeria

Correspondence Address:
Wasiu A Olowu
Paediatric Nephrology and Hypertension Unit, Obafemi Awolowo University, Teaching Hospitals Complex, PMB 5538, Ile-Ife
Nigeria

Angiotensin converting enzyme inhibitor (ACEI)- induced acute renal failure (ARF) is not as commonly reported in children as in adults. We report two cases of idiopathic nephrotic syndrome that developed ARF following captopril (an ACEI) treatment for prednisolone-induced hypertension. The two cases further alert us to the potential risk of ACEI-induced ARF in any nephrotic child on ACEI treatment. Low or high dose ACEIs should be given with extreme caution in active nephrotics in view of their relative hypovolemic state that may provoke ARF. The nephrotic children, who must be treated with ACEIs with or without diuretics, should be closely monitored for the development of ARF during the use of ACEIs.


How to cite this article:
Olowu WA, Adenowo OA, Elusiyan JB. Reversible Renal Failure in Hypertensive Idiopathic Nephrotics Treated with Captopril.Saudi J Kidney Dis Transpl 2006;17:216-221


How to cite this URL:
Olowu WA, Adenowo OA, Elusiyan JB. Reversible Renal Failure in Hypertensive Idiopathic Nephrotics Treated with Captopril. Saudi J Kidney Dis Transpl [serial online] 2006 [cited 2021 Jun 21 ];17:216-221
Available from: https://www.sjkdt.org/article.asp?issn=1319-2442;year=2006;volume=17;issue=2;spage=216;epage=221;aulast=Olowu;type=0